Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 252, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 19, 2023, 1:17 PM CDT for Bryan County, Oklahoma. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2023, 1:17 PM CDT (18:17 UTC)
- Expired
- May 19, 2023, 1:38 PM CDT
- In force
- 21 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Bryan County, OK
The radar
The Dallas/Ft Worth radar (KFWS), 170 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 1:09 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.3 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 730 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1202 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
439
WUUS54 KOUN 191817
SVROUN
OKC013-191900-
/O.NEW.KOUN.SV.W.0252.230519T1817Z-230519T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
117 PM CDT Fri May 19 2023
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Southwestern Bryan County in southeastern Oklahoma...
* Until 200 PM CDT.
* At 117 PM CDT, a severe thunderstorm was located over Colbert,
moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Durant, Colbert, Bokchito, Achille, Cartwright, Blue, Utica,
Albany, eastern Lake Texoma, Calera, and Wade.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3385 9610 3383 9610 3384 9614 3381 9618
3381 9616 3380 9616 3378 9651 3382 9653
3382 9658 3383 9659 3388 9660 3389 9659
3404 9609 3384 9606
TIME...MOT...LOC 1817Z 262DEG 21KT 3386 9650
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JT2 follow-up statements
438
WWUS54 KOUN 191832
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
132 PM CDT Fri May 19 2023
OKC013-191900-
/O.CON.KOUN.SV.W.0252.000000T0000Z-230519T1900Z/
Bryan OK-
132 PM CDT Fri May 19 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR CENTRAL BRYAN COUNTY...
At 132 PM CDT, a severe thunderstorm was located near Achille, moving
east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Durant, Colbert, Bokchito, Achille, Blue, Utica, Albany, Calera, and
Wade.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3385 9610 3383 9610 3384 9614 3381 9618
3381 9616 3380 9616 3379 9648 3383 9651
3387 9650 3390 9649 3394 9644 3404 9609
3384 9606
TIME...MOT...LOC 1832Z 260DEG 21KT 3386 9640
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JT360
WWUS54 KOUN 191838
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
138 PM CDT Fri May 19 2023
OKC013-191847-
/O.CAN.KOUN.SV.W.0252.000000T0000Z-230519T1900Z/
Bryan OK-
138 PM CDT Fri May 19 2023
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BRYAN COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, therefore the warning has been cancelled.
LAT...LON 3385 9610 3383 9610 3384 9614 3381 9618
3381 9616 3380 9616 3379 9648 3383 9651
3387 9650 3390 9649 3394 9644 3404 9609
3384 9606
TIME...MOT...LOC 1836Z 262DEG 21KT 3386 9636
$$
JTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 12:55 PM CDT, 22 minutes earlier.
Area forecast discussion, May 19, 12:55 PM CDT, 22 minutes before
Area Forecast Discussion National Weather Service Norman OK 1255 PM CDT Fri May 19 2023 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 331 AM CDT Fri May 19 2023 Showers and storms continue this morning across portions of Oklahoma and northern Texas, developing along a corridor of stronger low level winds with the moving low level jet and MCV that entered from the Texas panhandle. Most of the ongoing storms are expected to remain sub-severe, with occasional strong updrafts developing in western Oklahoma. Small hail and gusty winds continue to be the main concern as these storms continue to go through the pulse-y lifestyle, with heavy rainfall leading to some localized flooding concerns due to the continued slow storm motion. Storms are expected to continue through Oklahoma and northern Texas through Friday morning, with the most coverage across northern Oklahoma as the MCV continues it's trek to the northeast and as the cold front gradually shifts south and east through the region. One of the areas of concern Friday morning mainly involves portions of central and southern Oklahoma unaffected by the current precipitation, as numerous short term CAMs indicate more discrete storm development beginning through the morning hours. These CAMs indicate an unused environment with modest instability, decently curved hodographs, and high moisture, resulting in a small window of time that isolated severe storms may develop with elevated severe potential. Other CAMs indicate a messier convective mode before developing the storms into more widespread storm develop with a maximized isentropic ascent between 9-12Z (which the starting signs may be indicated by the increase in radar returns in southern Oklahoma). While chances currently lean more towards the widespread precipitation development, the development of any isolated storms will be monitored throughout the morning for severe potential. The cold front will continue to move northwest to southeast Friday through Oklahoma and western north Texas. As the front moves through the region during the morning and afternoon, the front will amplify ongoing precipitation and as the front approaches southern Oklahoma/north Texas, isolated storms may develop before congealing into a line of storms ahead and along the frontal boundary Friday afternoon and evening. With decent CAPE (SBCAPE > 2000 J/kg), decent shear (0-6km shear ~35kts, 0-1km shear ~ 20kt), and plentiful moisture with low LCLs, severe weather may develop along and ahead of the cold front with all hazards possible. As the cold front shifts through the region, precipitation will gradually end behind the front, and exit the area Friday night. Zwink && .LONG TERM... (Saturday through Thursday) Issued at 331 AM CDT Fri May 19 2023 With the exit of the cold front out of the region, Saturday is expected to remain dry with partly cloudy skies and highs in the low to mid 70s. A generally zonal yet highly perturbed flow will set up in the upper levels through the next week, with frequent shortwave troughs moving through the region. With the consistently above 1" precipitable water values across the region, numerous chances of precipitation across parts of Oklahoma and western north Texas are expected. Zwink && .AVIATION... (18Z TAFS) Issued at 1242 PM CDT Fri May 19 2023 A cold front pushing across western & northern Oklahoma will continue to move across all of our terminals producing gusty north winds behind the front. Low cloud deck behind the cold front will initially reduce terminals to MVFR conditions, and expecting ceilings to further lower with periods of IFR conditions through at least 02Z. Although thunderstorms will be likely across southeast Oklahoma, a few could develop along and ahead of the front by 21Z. Storms will be too isolated and chances low for any TSRA in the TAFs, but are mentioned as being in the vicinity of our affected terminals. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 77 53 71 51 / 90 40 10 0 Hobart OK 81 52 73 51 / 80 20 10 0 Wichita Falls TX 87 58 75 54 / 70 40 10 0 Gage OK 68 46 72 49 / 60 10 10 0 Ponca City OK 69 48 72 48 / 100 30 0 0 Durant OK 87 59 76 57 / 70 70 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...50 LONG TERM....50 AVIATION...68
Hazardous weather outlook, May 19, 9:32 AM CDT, 3 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 932 AM CDT Fri May 19 2023 OKZ004>048-050>052-TXZ083>090-201445- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 932 AM CDT Fri May 19 2023 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Thunderstorms across southeast Oklahoma will be moving out by late morning, and should remain below severe. Could see thunderstorms redevelop this afternoon into the early evening hours along and ahead of a cold front. A few of these storms could become severe by late afternoon across southeast Oklahoma, with up to golf ball size hail and damaging wind gusts as the severe hazards. Heavy rainfall across southeast Oklahoma could also produce some localized flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... Thunderstorm chances will return again on Sunday and every day through next week across parts of our area. Severe storms are not expected at this time. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, May 19, 7:31 AM CDT, 5 hours 46 minutes before
Special Weather Statement
National Weather Service Norman OK
731 AM CDT Fri May 19 2023
OKZ048-052-191300-
Atoka OK-Bryan OK-
731 AM CDT Fri May 19 2023
...Strong thunderstorms will impact portions of northeastern Bryan
and Atoka Counties through 800 AM CDT...
At 731 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Daisy to 4 miles north of
Bokchito. Movement was northeast at 20 mph.
HAZARD...Wind gusts of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Stringtown, Lane, Daisy, McGee Creek Lake, Redden, Chockie, Bentley,
Darwin, and eastern Atoka Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3451 9578 3416 9578 3416 9598 3415 9596
3412 9594 3403 9594 3403 9626 3468 9597
3468 9588 3459 9588 3459 9567 3451 9567
TIME...MOT...LOC 1231Z 238DEG 19KT 3463 9582 3409 9614
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
MDUSpecial weather statement, May 19, 8:13 AM CDT, 5 hours 4 minutes before
Special Weather Statement
National Weather Service Norman OK
813 AM CDT Fri May 19 2023
OKZ048-191330-
Atoka OK-
813 AM CDT Fri May 19 2023
...Strong thunderstorms will impact portions of southeastern Atoka
County through 830 AM CDT...
At 812 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southwest of Daisy to 6 miles south of
Lane. Movement was east at 35 mph.
HAZARD...Wind gusts of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
McGee Creek Lake and Darwin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3416 9606 3440 9587 3444 9578 3416 9578
TIME...MOT...LOC 1312Z 248DEG 30KT 3441 9581 3421 9596
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
MDUSpecial weather statement, May 19, 12:55 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Norman OK
1255 PM CDT Fri May 19 2023
OKZ051-052-191830-
Marshall OK-Bryan OK-
1255 PM CDT Fri May 19 2023
...A strong thunderstorm will impact portions of western Bryan and
southeastern Marshall Counties through 130 PM CDT...
At 1255 PM CDT, Doppler radar was tracking a strong thunderstorm over
southeastern Lake Texoma, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Durant, Colbert, Achille, Cartwright, eastern Lake Texoma, and
Calera.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3382 9653 3382 9658 3385 9663 3385 9668
3383 9671 3388 9672 3390 9668 3387 9668
3389 9659 3390 9663 3391 9665 3406 9628
3380 9624 3379 9652
TIME...MOT...LOC 1755Z 262DEG 26KT 3386 9662
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
JTSpecial weather statement, May 19, 1:10 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Norman OK
110 PM CDT Fri May 19 2023
OKZ022>024-034-035-191900-
Kiowa OK-Washita OK-Canadian OK-Caddo OK-Greer OK-
110 PM CDT Fri May 19 2023
...Strong thunderstorms will impact portions of southeastern Washita,
northern Caddo, northwestern Kiowa, east central Greer and
southwestern Canadian Counties through 200 PM CDT...
At 110 PM CDT, the public reported strong thunderstorms producing a
landspout along a line extending from 9 miles east of Hinton to near
Granite. Movement was south at 15 mph.
HAZARD...Landspouts and wind gusts up to 50 mph. At 1 PM CDT, a
landspout was reported near Bridgeport, OK.
SOURCE...Public.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
El Reno, Hobart, Hinton, Granite, Mountain View, Binger, Lone Wolf,
Eakly, Gotebo, Lookeba, Rocky, Colony, Alfalfa, Cloud Chief, Fort
Cobb Reservoir, Cedar Lake, Cowden, and Altus-Lugert Lake.
This includes Interstate 40 between mile markers 108 and 116.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3557 9818 3547 9797 3486 9917 3486 9919
3485 9919 3481 9926 3501 9940
TIME...MOT...LOC 1810Z 014DEG 13KT 3547 9819 3494 9934
LANDSPOUT...OBSERVED
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MDUSpecial weather statement, May 19, 1:14 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Norman OK
114 PM CDT Fri May 19 2023
OKZ048-052-191845-
Atoka OK-Bryan OK-
114 PM CDT Fri May 19 2023
...A strong thunderstorm will impact portions of northeastern Bryan
and southeastern Atoka Counties through 145 PM CDT...
At 114 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bennington, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bennington and Darwin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3416 9595 3413 9595 3412 9594 3394 9593
3395 9609 3407 9611 3415 9598 3416 9596
3416 9598 3426 9578 3416 9578
TIME...MOT...LOC 1814Z 261DEG 14KT 3402 9600
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
JTThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 10:00 PM CDT | Special Weather Statement | OUN | Tillman | 30 min |
| May 18, 10:19 PM CDT | Special Weather Statement | OUN | Tillman | 26 min |
| May 18, 11:26 PM CDT | Special Weather Statement | OUN | Washita | 49 min |
| May 18, 11:48 PM CDT | Special Weather Statement | OUN | Washita | 27 min |
| May 19, 12:29 AM CDT | Special Weather Statement | OUN | Beckham | 46 min |
| May 19, 12:49 AM CDT | Special Weather Statement | OUN | Washita | 41 min |
| May 19, 1:10 AM CDT | Special Weather Statement | OUN | Alfalfa, Woods | 65 min |
| May 19, 1:26 AM CDT | Special Weather Statement | OUN | Beckham | 49 min |
| May 19, 1:54 AM CDT | Special Weather Statement | OUN | Alfalfa, Garfield, Noble | 51 min |
| May 19, 2:12 AM CDT | Special Weather Statement | OUN | Canadian | 33 min |
| May 19, 2:15 AM CDT | Special Weather Statement | OUN | Custer, Washita | 45 min |
| May 19, 2:25 AM CDT | Areal Flood Advisory | OUN | Custer, Washita | 3 hr |
| May 19, 2:54 AM CDT | Special Weather Statement | OUN | Grant, Noble | 51 min |
| May 19, 3:06 AM CDT | Special Weather Statement | OUN | Caddo | 39 min |
| May 19, 3:44 AM CDT | Special Weather Statement | OUN | Canadian, Kingfisher | 46 min |
| May 19, 4:03 AM CDT | Special Weather Statement | OUN | Logan | 42 min |
| May 19, 4:05 AM CDT | Special Weather Statement | OUN | Canadian | 25 min |
| May 19, 4:21 AM CDT | Areal Flood Advisory | OUN | Caddo, Canadian, Cleveland, Grady, Kingfisher, Logan and 1 more | 3 hr |
| May 19, 4:29 AM CDT | Special Weather Statement | OUN | Kingfisher | 46 min |
| May 19, 4:31 AM CDT | Special Weather Statement | OUN | Oklahoma | 44 min |
| May 19, 5:02 AM CDT | Special Weather Statement | OUN | Cleveland, Oklahoma | 28 min |
| May 19, 5:04 AM CDT | Special Weather Statement | OUN | Logan | 41 min |
| May 19, 5:22 AM CDT | Areal Flood Advisory | OUN | Cleveland, Lincoln, Logan, Oklahoma, Payne, Pottawatomie | 3 hr |
| May 19, 5:34 AM CDT | Special Weather Statement | OUN | Lincoln | 26 min |
| May 19, 5:40 AM CDT | Special Weather Statement | OUN | Pottawatomie | 35 min |
| May 19, 6:04 AM CDT | Special Weather Statement | OUN | Hughes, Lincoln, Seminole | 41 min |
| May 19, 6:31 AM CDT | Special Weather Statement | OUN | Atoka, Coal, Hughes | 44 min |
| May 19, 6:43 AM CDT | Areal Flood Advisory | OUN | Cleveland, Hughes, Lincoln, Pottawatomie, Seminole | 3 hr |
| May 19, 7:31 AM CDT | Special Weather Statement | OUN | Atoka | 29 min |
| May 19, 8:13 AM CDT | Special Weather Statement | OUN | Atoka | 17 min |
| May 19, 8:17 AM CDT | Areal Flood Advisory | OUN | Atoka | 3 hr |
| May 19, 12:55 PM CDT | Special Weather Statement | OUN | Bryan | 35 min |
| May 19, 1:10 PM CDT | Special Weather Statement | OUN | Caddo | 50 min |
| May 19, 1:14 PM CDT | Special Weather Statement | OUN | Bryan | 31 min |
| May 19, 1:22 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 25 min |
| May 19, 1:41 PM CDT | Special Weather Statement | OUN | Bryan | 34 min |
| May 19, 2:15 PM CDT | Special Weather Statement | OUN | Bryan | 30 min |
| May 19, 4:08 PM CDT | Special Weather Statement | OUN | Hughes | 37 min |
| May 19, 5:01 PM CDT | Special Weather Statement | OUN | Bryan | 29 min |
| May 19, 5:22 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 38 min |
| May 19, 5:50 PM CDT | Special Weather Statement | OUN | Hughes | 25 min |
| May 19, 6:00 PM CDT | Special Weather Statement | OUN | Bryan | 30 min |
| May 19, 6:06 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 23 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.